Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 45, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 21, 2006, 2:02 PM CDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 21, 2006, 4:00 PM CDT
- In force
- 118 min
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 211902
FFWSJU
PRC127-212100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
258 PM AST WED JUN 21 2006...CORRECTED FOR MUNICIPALITY/CODING
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 445 PM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO PIEDRAS
* AT 251 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS WERE RISING TO THE FLOOD STAGE OF FIFTEEN FEET AND STILL
INCREASING FROM ADDITIONAL RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
ALONG THE RIO PIEDRAS IN SAN JUAN.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1847 6608 1833 6603 1833 6607 1847 6612
$$
SR1 follow-up statement
000
WGCA72 TJSJ 212036
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
436 PM AST WED JUN 21 2006
PRC127-212042-
SAN JUAN-
436 PM AST WED JUN 21 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO PIEDRAS
* AT 432 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS ALONG RIO PIEDRAS HAS DECREASED AND THE RIVER IS NO LONGER
OUT OF ITS BANKS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 1847 6608 1833 6604 1833 6607 1847 6612
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 11:35 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 21, 11:35 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1235 PM AST WED JUN 21 2006 .DISCUSSION...NUMERIOUS SHOWERS AND THUNDERSTORMS HAVE BEGUN TO BUILD OVER MUCH OF PUERTO RICO AND THE SURROUNDING ISLANDS THIS MORNING. EXPECT THESE SHOWERS TO CONTINUE THROUGH THE AFTERNOON HOURS...AS SUFFICIENT INSTABILITY AND PLENTY OF LOW LEVEL MOISTURE WILL SUPPORT WIDESPREAD ACTIVITY. ONLY MINOR ADJUSTMENTS MADE TO FORECAST FOR THE FIRST 24 HOURS OF FORECAST BASED ON CURRENT RADAR...SATELLITE AND MODEL DATA...AND NO ADJUSTMENTS MADE BEYOND 24 HOURS AT THIS TIME. && .PREV DISCUSSION... DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO AFFECT THE LOCAL WATERS THROUGH THE OVERNIGHT HOURS. SOME OF THOSE SHOWERS AND STORMS CAME ONSHORE AFFECTING THE EASTERN PART OF PUERTO RICO EARLY IN THE MORNING. THE NORTHWEST SECTION OF THE ISLAND IS THE OTHER AREA THAT HAS BEEN AFFECTED BY LIGHT SHOWER ACTIVITY WITHIN THE PAST TWO HOURS. DOPPLER RADAR IS DETECTING AT THIS HOUR...ISOLATED TO SCATTERED SHOWERS ACROSS THE ADJACENT COASTAL WATERS OF THE SOUTHWEST PORTION OF THE ISLAND. THESE SHOWERS COULD BE AFFECTING THAT AREA IN THE NEXT HOUR OR SO AS THESE SHOWERS MOVE TOWARD THE WEST NORTHWEST UNDER A SOUTHEAST WIND FLOW. SYNOPSIS...STRONG HIGH PRESSURE SYSTEM ACROSS THE NORTH CENTRAL ATLANTIC THIS MORNING WILL SLOWLY MOVE TOWARDS THE NORTHEAST WITHIN THE NEXT SEVERAL DAYS. AS A RESULT...MODERATE EAST SOUTHEAST WIND FLOW WILL PERSIST ACROSS THE LOCAL AREA THROUGH THE UPCOMING WEEKEND. AT MID TO UPPER LEVELS OF THE ATMOSPHERE...HIGH PRESSURE SHALL DOMINATE THE FA FOR THE NEXT SEVERAL DAYS. AT LOW LEVELS...PATCHES OF MOISTURE AND CLOUDS WILL CONTINUE TO MOVE ACROSS THE LOCAL AREA TO INTERACT WITH LOCAL ISLAND EFFECTS AND DIURNAL DAYTIME HEATING TO PRODUCE AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE WESTERN HALF SECTION OF THE ISLAND. MARINE...EXPECT TODAY SEAS OF 6 FEET OR LESS ACROSS THE LOCAL WATERS AND WINDS RANGING FROM 12 TO 18 KNOTS. SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS THROUGH THIS AFTERNOON. SEAS AND WINDS WILL BEGIN TO SLOWLY DECREASE TONIGHT THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 80 87 80 / 60 40 40 30 STT 83 79 83 79 / 40 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99
Hazardous weather outlook, Jun 21, 5:20 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 620 AM AST WED JUN 21 2006 PRZ001>013-AMZ710>750-221000- 620 AM AST WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...TROPICAL WAVE MOVING ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO MOVE AWAY FROM THE LOCAL AREA TODAY. THE LINGERING MOISTURE BEHIND THIS TROPICAL WAVE WILL PERSIST OVER THE LOCAL ISLANDS TODAY AND TONIGHT AND WILL PRODUCE CLOUDINESS... SHOWERS AND A FEW THUNDERSTORMS MOSTLY ACROSS THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO DURING THE AFTERNOON HOURS. THE EXPECTED SHOWERS AND THUNDERSTORM THIS AFTERNOON WILL LEAD TO THE ISSUANCE OF URBAN AND SMALL STREAM ADVISORIES ESPECIALLY DURING THE AFTERNOON HOURS DUE TO THE ALREADY SATURATED SOILS OVER THE REGION. RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND LOCAL RIVERS AND SMALL STREAMS THROUGH THE AFTERNOON HOURS AND EVENING HOURS. MUDSLIDES ARE POSSIBLE OVER AREAS WHERE THE SOIL IS ALREADY SATURATED FROM PREVIOUS RAIN EVENTS OVER THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...MOISTURE BEHIND THE TROPICAL WAVE WILL CONTINUE TO INTERACT WITH LOCAL EFFECTS AND DIURNAL HEATING...TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS EACH DAY OF THIS WEEK MAINLY DURING THE AFTERNOON HOURS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. VIZ001-002-AMZ710>730-221000- 620 AM AST WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...TROPICAL WAVE MOVING ACROSS THE CENTRAL CARIBBEAN WILL CONTINUE TO MOVE AWAY FROM THE LOCAL AREA TODAY. THE LINGERING MOISTURE BEHIND THIS TROPICAL WAVE WILL PERSIST OVER THE LOCAL ISLANDS TODAY AND TONIGHT AND WILL PRODUCE CLOUDINESS... SHOWERS AND A FEW THUNDERSTORMS ACROSS THE ISLANDS DURING THE AFTERNOON HOURS. THE EXPECTED SHOWERS AND THUNDERSTORM THIS AFTERNOON WILL LEAD TO THE ISSUANCE OF URBAN AND SMALL STREAM ADVISORIES ESPECIALLY DURING THE AFTERNOON HOURS. RESIDENTS AND VISITORS ARE REMINDED TO USE EXTRA CAUTION AROUND LOCAL RIVERS AND GUTS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MOISTURE ASSOCIATED WITH THE TROPICAL WAVE WILL CONTINUE TO AFFECT THE ISLANDS THROUGH AT LEAST THE END OF WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Jun 21, 11:07 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1207 PM AST WED JUN 21 2006 PRZ008>010-211700- NORTHWEST-MAYAGUEZ AND VICINITY-WESTERN INTERIOR- 1207 PM AST WED JUN 21 2006 DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THESE AREAS. THESE STRONG THUNDERSTORMS WILL MOVE NORTHWEST THROUGH AT LEAST 100 PM. THE STRONGEST STORMS ARE NOW OVER PARTS OF ISABELLA AND QUEBRADILLAS. YOU CAN EXPECT OCCASIONAL CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO AS MUCH AS 40 MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL IN ISOLATED AREAS. SR
Special weather statement, Jun 21, 11:22 AM CDT, 2 hours 40 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 1207 PM AST MIERCOLES 21 DE JUNIO DE 2006 PRZ008>010-211700- NOROESTE-MAYAGUEZ Y VECINDAD-OESTE INTERIOR- 1207 PM AST MIERCOLES 21 DE JUNIO DE 2006 EL RADAR DOPPLER MOSTRO TRONADAS FUERTES QUE CONTINUABAN DESARROLLANDOSE A TRAVES DE ESTAS AREAS. ESTAS TRONADAS FUERTES SE MOVERAN HACIA EL NOROESTE HASTA POR LO MENOS LA 1 PM. LAS TRONADAS MAS FUERTES AHORA SE ENCUENTRAN SOBRE PARTES DE ISABELA Y QUEBRADILLAS. SE PUEDEN ESPERAR RELAMPAGOS OCASIONALES DE NUBE A TIERRA...RAFAGAS DE VIENTO DE HASTA 40 MPH...GRANIZO PEQUENO Y LLUVIA TORRENCIAL EN AREAS AISLADAS. SR/SANTIAGO
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:11 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Jun 20, 10:00 PM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Jun 21, 1:55 PM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.